Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Topeka, KS

April 27, 2014Lyon County, Osage County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 27, 2014, 9:20 AM CDT for Lyon County, Osage County, Wabaunsee County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 9:20 AM CDT (14:20 UTC)
Expired
Apr 27, 2014, 10:00 AM CDT
In force
40 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lyon County, KS, Osage County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 64 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:29 AM CDTHAIL 0.75Emporia, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:09 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 2.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1488 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS53 KTOP 271420
SVRTOP
KSC111-139-197-271500-
/O.NEW.KTOP.SV.W.0040.140427T1420Z-140427T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
920 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYON COUNTY IN EAST CENTRAL KANSAS...
  WESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1000 AM CDT

* AT 915 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMPORIA...
  AND MOVING NORTH AT 90 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EMPORIA...AMERICUS...READING...BUSHONG...ADMIRE...ALLEN AND 
HARVEYVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 120 AND 161.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 9632 3883 9633 3883 9588 3843 9594
      3843 9595 3837 9595 3818 9598
TIME...MOT...LOC 1420Z 188DEG 78KT 3844 9615

HAIL...1.00IN
WIND...60MPH

$$

GARGAN
5 follow-up statements
022 
WWUS53 KTOP 271423
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
923 AM CDT SUN APR 27 2014

KSC111-139-197-271500-
/O.CON.KTOP.SV.W.0040.000000T0000Z-140427T1500Z/
OSAGE-LYON-WABAUNSEE-
923 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE...LYON AND WESTERN OSAGE COUNTIES UNTIL 1000 AM CDT...

AT 920 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMPORIA...AND
MOVING NORTH AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AMERICUS...READING...BUSHONG...ADMIRE...ALLEN AND HARVEYVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 119 AND 161.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 9632 3883 9633 3883 9588 3843 9594
      3843 9595 3837 9595 3818 9598
TIME...MOT...LOC 1423Z 186DEG 46KT 3843 9616

HAIL...1.00IN
WIND...60MPH

$$

GARGAN
931 
WWUS53 KTOP 271428
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
928 AM CDT SUN APR 27 2014

KSC139-271438-
/O.CAN.KTOP.SV.W.0040.000000T0000Z-140427T1500Z/
OSAGE-
928 AM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OSAGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING WILL MOVE TO THE WEST OF THE 
WARNED AREA.

LAT...LON 3836 9631 3883 9633 3882 9595 3843 9596
      3837 9595 3834 9596
TIME...MOT...LOC 1428Z 184DEG 51KT 3849 9617

$$

KSC111-197-271500-
/O.CON.KTOP.SV.W.0040.000000T0000Z-140427T1500Z/
LYON-WABAUNSEE-
928 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE AND NORTHERN LYON COUNTIES UNTIL 1000 AM CDT...

AT 924 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMPORIA...AND
MOVING NORTH AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
READING...BUSHONG...ADMIRE...ALLEN AND HARVEYVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 123 AND 154.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3836 9631 3883 9633 3882 9595 3843 9596
      3837 9595 3834 9596
TIME...MOT...LOC 1428Z 184DEG 51KT 3849 9617

HAIL...1.00IN
WIND...60MPH

$$

GARGAN
815 
WWUS53 KTOP 271434
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
934 AM CDT SUN APR 27 2014

KSC111-197-271500-
/O.CON.KTOP.SV.W.0040.000000T0000Z-140427T1500Z/
LYON-WABAUNSEE-
934 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE AND NORTHERN LYON COUNTIES UNTIL 1000 AM CDT...

AT 934 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLEN...AND
MOVING NORTH AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BUSHONG...ADMIRE...ALLEN AND HARVEYVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 129 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3847 9596 3845 9601 3843 9613 3843 9631
      3883 9633 3882 9595
TIME...MOT...LOC 1435Z 184DEG 61KT 3861 9617

HAIL...1.25IN
WIND...60MPH

$$

GARGAN
373 
WWUS53 KTOP 271441
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
941 AM CDT SUN APR 27 2014

KSC111-197-271500-
/O.CON.KTOP.SV.W.0040.000000T0000Z-140427T1500Z/
LYON-WABAUNSEE-
941 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE AND NORTHERN LYON COUNTIES UNTIL 1000 AM CDT...

AT 938 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLEN...AND
MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HARVEYVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 138 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3858 9596 3854 9604 3854 9614 3854 9631
      3883 9633 3882 9595
TIME...MOT...LOC 1441Z 183DEG 56KT 3869 9617

HAIL...1.00IN
WIND...60MPH

$$

GARGAN
532 
WWUS53 KTOP 271450
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
950 AM CDT SUN APR 27 2014

KSC111-197-271500-
/O.CAN.KTOP.SV.W.0040.000000T0000Z-140427T1500Z/
LYON-WABAUNSEE-
950 AM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABAUNSEE AND
NORTHERN LYON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT.

LAT...LON 3858 9596 3854 9604 3854 9614 3854 9631
      3883 9633 3882 9595
TIME...MOT...LOC 1450Z 183DEG 56KT 3883 9616

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:58 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 27, 6:58 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
658 AM CDT Sun Apr 27 2014

...Update to aviation forecast discussion...

.SHORT TERM...(Today and Tonight)
Issued at 328 AM CDT SUN APR 27 2014

At 6Z SUN the center of a strong upper level trough was lifting
east-northeast across central NM. A lead shortwave trough was
rotating northeast across north TX and southern OK. Stronger ascent
combined with isentropic lift and deep moisture advection was
causing an area of strong elevated thunderstorms to develop over
north central OK. These elevated thunderstorms will track to the
north-northeast and may intensify as they move into the eastern half
of the CWA. Other elevated thunderstorms may develop across most of
the central and eastern KS through the morning hours of Sunday. The
primary hazard will be large hail through the morning hours, though
there could be some isolated wind damage with the stronger rotating
elevated updrafts. Model forecasts show about 1500 to 2000 J/KG of
MUCAPE along with 0-6KM effective shear increasing to 40 to 50 KTS
after 12Z.

The upper level trough over central NM will lift northeast into
northwest KS by 00Z MON. A surface dryline currently over western
KS and extending southward across the TX Panhandle will move
northeast across into the western and central sections of the CWA
this afternoon and should extend from EMP, north-northwest to
Marysville by 21Z. The big question, will there be a break between
the elevated thunderstorms during the morning hours and any possible
surface based deep moist convection that develops along the surface
dryline this afternoon, or will there be a continuous regeneration
of lines or clusters of strong to severe thunderstorms ahead of the
dryline that will continue from this morning through the afternoon
hours. If we see a continuous generation of thunderstorms ahead of
the dryline through the entire day, then the tornado potential will
be very low with the primary hazard being large hail, damaging winds
along with heavy rainfall.

If the elevated thunderstorms move east into MO during the early
afternoon hours and the cloud cover breaks up enough to destabilize
the airmass out ahead of the dryline. Both the NAM and ARW models
hint at this scenario and both show MLCAPE increasing to 2,000-2,500
J/KG ahead of the dryline across northeast and east central KS
during the mid and late afternoon hours. If we see a break in the
thunderstorms, then the second round of thunderstorms will probably
initiate along the surface dryline and evolve into isolated to
scattered supercell thunderstorms along and east of a Marysville to
Emporia line. If isolated to scattered supercell thunderstorms
develop then not only will large hail and damaging wind gusts be
possible but so will isolated tornadoes. The 0-1 KM SRH will be
between 150 and 250 J/KG east of the dryline and LCL will be below
3,000 feet, therefore parameters will be favorable for supercell
thunderstorms to produce isolated tornadoes. By 00Z the dryline will
push east to a Seneca, to Holton, to Lawrence, to Garnett line. The
supercell thunderstorms will move northeast into western MO as the
western edge of the deeper 850 MB moisture shifts east of the CWA.
If the dryline pushes a bit faster to the east during the afternoon
hours, then the supercell thunderstorms may develop just east of the
CWA. If the dryline is a bit slower, then areas farther west from
Washington, to Manhattan, to Council grove and points east could be
affected by supercell thunderstorms. The next shift will have to
watch the progression of the dryline and determine if there will be
a break between this morning's elevated thunderstorms and the
redevelopment of surface based supercell thunderstorms along the
surface dryline.

High temperatures will range form the mid 70s across the eastern
counties of the CWA to near 80 degrees across the southwest counties
of the CWA.

West of the dryline across the western and southwestern counties of
the CWA, forecast soundings show the mixed boundary layer increasing
to near 700MB with steep adiabatic lapse rates. This will transport
higher momentum parcels, with 45 KT winds from the south-southwest
at 700MB towards the surface. Therefore, South-southwest surface
winds will increase to 30 to 35 MPH with gusts of 45 to 50 MPH. The
strong winds will occur along and southwest of a Republic to Clay
Center, to Junction City to Council Grove line. A wind advisory will
be issued from 1 PM through 600 PM for the extreme western and
southwest counties of the CWA.

Tonight, the dryline/pacific front will move east of the CWA. All
the thunderstorms will move east into MO. Skies will become clear to
partly cloudy across the CWA. Overnight lows will drop into the
upper 40s to lower 50s.

.LONG TERM...(Monday through Saturday)
Issued at 328 AM CDT SUN APR 27 2014

Cutoff upper low over Nebraska will generally wobble eastward into
Iowa by Tuesday then slow again as shortwave trough coming over the
west coast ridge dive down into the high plains which will allow for
expansion of the overall trough in the upper Midwest. Although the
county warning area will still be dry on Monday as it will remain
under the influence of the dry slot. However...the combination of
moisture wrapping around the circulation center of the upper low and
passage of a series of shortwave troughs with time from the north
and northwest warrants keeping pops for showers starting Monday
night into Thursday. There appears to be a window Wednesday night
with little in the way of rain chances...otherwise it is difficult
to narrow down a time period to remove precip chances across the
area through Thursday until the upper low finally begins to lift off
to the east by Friday. Will therefore go dry Friday on into the
weekend. With some sunshine on Monday within the dry slot...will
keep highs in the middle to upper 60s...then mainly the 50s Tuesday
through Thursday with more in the way of cold air advection/clouds
and precip chances. Lows through the week will generally be in the
40s...although some upper 30s/patchy frost will be possible if skies
clear and winds decrease sufficiently overnight. At this point mixing
appears will be fairly strong...so frost potential still looks low
at this point. Will edge highs back up into the 60s for Friday and
Saturday.

&&

.AVIATION...(For the 12Z TAFs through 12Z Monday Morning)
Issued at 648 AM CDT SUN APR 27 2014

Numerous thunderstorms will affect the terminals this morning and
the stronger thunderstorms may produce hail and MVFR ceilings and
visibility restrictions. Otherwise expect VFR conditions. Winds
will be strong from the south at 15 KTS to 20 KTS with gusts of 23
KTS to 30 KTS. The winds will diminish after sunset and veer to
the southwest after 6Z MON

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY from Noon today to 7 PM CDT this evening FOR
KSZ008-020-021-034>037.

&&

SHORT TERM...Gargan
LONG TERM...63
AVIATION...GARGAN
Hazardous weather outlook, Apr 27, 4:11 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
411 AM CDT SUN APR 27 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-280915-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
411 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY MORNING HOURS WITH MAINLY THE POTENTIAL FOR LARGE HAIL.

A DRYLINE WILL THEN MOVE ACROSS THE AREA IN THE LATE MORNING
THROUGH THE AFTERNOON HOURS AND DEVELOP A LINE OF STORMS THAT WILL
PUSH EASTWARD. THIS LINE OF STORMS WILL HAVE THE POTENTIAL TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...
ESPECIALLY OVER THE NORTHEAST AND EAST CENTRAL COUNTIES THROUGH
THE AFTERNOON HOURS. THE SEVERE WEATHER THREAT SHOULD END ACROSS
THE AREA BY 6 PM. KEEP UP TO DATE ON THE LATEST FORECASTS
CONCERNING THE SEVERE WEATHER POTENTIAL THROUGH THE DAY.

A VERY HIGH FIRE DANGER IS EXPECTED BY LATE THIS AFTERNOON
GENERALLY WEST OF A MARYSVILLE TO BURLINGTON LINE AS DRIER AIR
OVERSPREADS THESE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A VERY HIGH FIRE DANGER IS AGAIN EXPECTED IN THE AFTERNOON
PRIMARILY TO THE SOUTH OF A MINNEAPOLIS TO EMPORIA LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND AFTERNOON ACROSS
THE NORTHEAST AND EAST CENTRAL COUNTIES.

In the hours before

Local storm report, Apr 27, 8:49 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
849 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       MANHATTAN               39.18N 96.57W
04/27/2014  E1.25 INCH       RILEY              KS   OTHER FEDERAL

            STATE CLIMATOLOGIST REPORTED STREET FLOODING ON THE EAST
            SIDE OF KANSAS STATE UNIVERSITY. MEASURED RAINFALL REPORT
            WAS FROM THE NORTH SIDE OF MANHATTAN.

&&

JB
Special weather statement, Apr 27, 8:56 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
856 AM CDT SUN APR 27 2014

KSZ022-023-271430-
POTTAWATOMIE-RILEY-
856 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RILEY AND WESTERN
POTTAWATOMIE COUNTIES...

THROUGH 930 AM CDT...THUNDERSTORMS WILL MOVE NORTHEAST AT 45 MPH
ACROSS PORTIONS OF SOUTHEASTERN RILEY AND WESTERN POTTAWATOMIE
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE
STORMS WERE CAPABLE OF PRODUCING PENNY SIZE HAIL AND HEAVY RAIN.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
MANHATTAN...WESTMORELAND...BLAINE AND WHEATON. HEAVY RAINFALL MAY
CAUSE LOCALIZED FLOODING.

&&

LAT...LON 3952 9616 3904 9646 3906 9650 3907 9650
      3907 9655 3913 9674 3957 9651 3957 9636
TIME...MOT...LOC 1354Z 205DEG 48KT 3922 9649

GARGAN
Local storm report, Apr 27, 9:02 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
902 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            10 S JUNCTION CITY      38.88N 96.83W
04/27/2014                   GEARY              KS   TRAINED SPOTTER

            LOW LYING BRIDGES UNDERWATER. TRIBUTARY LEADING TO LYONS
            CREEK WAS OUT OF ITS BANKS ESTIMATED UP TO 3 FEET OUTSIDE
            THE CREEK. WATER WAS FLOWING OVER HIGHWAY 157 ABOUT 20
            MINUTES AGO. LYONS CREEK JUST NORTH OF WOODBINE WAS OUT
            OF ITS BANKS.

&&

JB
Local storm report, Apr 27, 9:03 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
903 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HEAVY RAIN       MANHATTAN               39.18N 96.57W
04/27/2014  M2.53 INCH       RILEY              KS   OTHER FEDERAL

            NUMEROUS STREET FLOODING IN FLOOD PRONE AREAS THROUGH THE
            CITY

&&

JB
Local storm report, Apr 27, 9:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
913 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HEAVY RAIN       7 N WOODBINE            38.90N 96.96W
04/27/2014  E5.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

BYRNE
Special weather statement, Apr 27, 9:14 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
914 AM CDT SUN APR 27 2014

KSZ054-055-271445-
LYON-OSAGE-
914 AM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND LYON
COUNTIES...

THROUGH 945 AM CDT...A THUNDERSTORM WILL MOVE NORTH AT 50 MPH ACROSS
PORTIONS OF SOUTHWESTERN OSAGE AND LYON COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
NEOSHO RAPIDS...EMPORIA...AMERICUS...READING...BUSHONG...ADMIRE AND
ALLEN. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117
AND 151 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN
MILE MARKERS 128 AND 143 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3820 9636 3845 9636 3874 9632 3871 9591
      3843 9595 3839 9595 3817 9598 3817 9608
TIME...MOT...LOC 1413Z 192DEG 51KT 3831 9618

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:42 AM CDTWind AdvisoryTOPClay, Cloud, Dickinson, Geary, Morris, Ottawa and 1 more15 hr
Apr 27, 4:21 AM CDTSpecial Weather StatementTOPGeary, Riley24 min
Apr 27, 4:47 AM CDTSpecial Weather StatementTOPWabaunsee28 min
Apr 27, 5:16 AM CDTSpecial Weather StatementTOPPottawatomie29 min
Apr 27, 5:55 AM CDTSpecial Weather StatementTOPMarshall35 min
Apr 27, 6:22 AM CDTSpecial Weather StatementTOPWashington23 min
Apr 27, 6:43 AM CDTSpecial Weather StatementTOPDickinson, Geary32 min
Apr 27, 7:37 AM CDTSpecial Weather StatementTOPWabaunsee23 min
Apr 27, 8:09 AM CDTSpecial Weather StatementTOPPottawatomie36 min
Apr 27, 8:48 AM CDTAreal Flood AdvisoryTOPDickinson, Geary, Morris, Pottawatomie, Riley87 min
Apr 27, 8:56 AM CDTSpecial Weather StatementTOPPottawatomie34 min
Apr 27, 9:07 AM CDTFlash Flood WarningTOPGeary, Pottawatomie, Riley3 hr
Apr 27, 9:14 AM CDTSpecial Weather StatementTOPLyon31 min
Apr 27, 9:46 AM CDTSpecial Weather StatementTOPCoffey29 min
Apr 27, 10:11 AM CDTSpecial Weather StatementTOPAnderson, Franklin, Osage34 min
Apr 27, 10:21 AM CDTSpecial Weather StatementTOPJackson24 min
Apr 27, 10:22 AM CDTRiver Flood WarningTOPGeary21 hr
Apr 27, 10:45 AM CDTSpecial Weather StatementTOPDouglas, Jefferson, Shawnee30 min
Apr 27, 10:56 AM CDTSevere Thunderstorm WarningTOPJackson, Jefferson34 min
Apr 27, 11:25 AM CDTAreal Flood AdvisoryTOPPottawatomie2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.